Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 215, NWS Indianapolis, IN

June 10, 2011Lawrence County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 10, 2011, 6:02 PM EDT for Lawrence County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 6:02 PM EDT (22:02 UTC)
Expired
Jun 10, 2011, 6:31 PM EDT
In force
29 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lawrence County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS53 KIND 102202
SVRIND
INC093-102245-
/O.NEW.KIND.SV.W.0215.110610T2202Z-110610T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
602 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 645 PM EDT

* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF BEDFORD...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OOLITIC AROUND 610 PM EDT...
  TUNNELTON...BEDFORD AND SPRING MILL STATE PARK AROUND 615 PM EDT...
  HELTONVILLE AROUND 630 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3886 8668 3896 8628 3876 8627 3872 8631
      3869 8668
TIME...MOT...LOC 2202Z 247DEG 22KT 3878 8653
WIND...HAIL <50MPH 1.00IN

$$

77/TDUD
2 follow-up statements
097 
WWUS53 KIND 102223
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 PM EDT FRI JUN 10 2011

INC093-102245-
/O.CON.KIND.SV.W.0215.000000T0000Z-110610T2245Z/
LAWRENCE-
623 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAWRENCE COUNTY UNTIL 645 PM EDT...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 9 MILES SOUTH OF BEDFORD...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING MILL STATE PARK AND TUNNELTON AROUND 635 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3880 8656 3879 8628 3876 8627 3872 8631
      3869 8668
TIME...MOT...LOC 2223Z 275DEG 16KT 3873 8649
WIND...HAIL <50MPH 1.00IN

$$

77/TDUD
943 
WWUS53 KIND 102231
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT FRI JUN 10 2011

INC093-102241-
/O.CAN.KIND.SV.W.0215.000000T0000Z-110610T2245Z/
LAWRENCE-
631 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

LAT...LON 3880 8656 3879 8628 3876 8627 3872 8631
      3869 8668
TIME...MOT...LOC 2231Z 275DEG 16KT 3873 8644

$$

77/TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:26 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 10, 4:26 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT FRI JUN 10 2011

.UPDATE...
AVIATION SECTION UPDATED

&&

.SYNOPSIS...A FRONTAL SYSTEM ACROSS THE AREA WILL KEEP
THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH POTENTIAL
FOR SEVERE THROUGH LATE TONIGHT. THE PASSAGE OF A COLD FRONT ON
SATURDAY WILL USHER IN COOLER TEMPERATURES AND CANADIAN HIGH
PRESSURE WILL BUILD IN FOR SUNDAY AND MONDAY. BY TUESDAY NIGHT
ANOTHER FRONTAL SYSTEM WILL BRING IN THUNDERSTORM CHANCES THROUGH
THURSDAY AND TEMPERATURES WILL SLOWLY INCREASE BACK INTO THE
MIDDLE 80S BY WEDNESDAY.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...
INSTABILITY CONTINUES TO BUILD OVER THE AREA AND LAPS CAPES ARE
CURRENTLY RUNNING 2000-3000 J/KG. OUTFLOW BOUNDARIES AROUND THE
AREA FROM CONVECTION LAST NIGHT AND EARLIER TODAY ARE SERVING AS
EXTRA FOCUSING MECHANISMS FOR CONVECTION...IN ADDITION TO THE WARM
FRONT AND THE MCV MOVING INTO THE AREA. THUS UPPED POPS TO LIKELY
OVER THE CENTRAL FORECAST AREA AND HIGH CHANCE ELSEWHERE. ADDED
SEVERE WORDING FOR DAMAGING WINDS AND HAIL AND WITH HIGH
PRECIPITABLE WATER VALUES AND THE BOUNDARY WILL ALSO HAVE TO
MONITOR FOR HEAVY RAIN AND TRAINING. CAVEAT TO SEVERE THREAT IS
THAT LACK OF ANY DECENT SHEAR IS KEEPING STORMS IN PULSE MODE AND
NOT ALLOWING FOR MUCH IN THE WAY OF ORGANIZATION...BUT THIS COULD
CHANGE AS THE MCV ARRIVES AND ENHANCES LOCAL HELICITY. AFTER THE
MCV MOVES THROUGH THE COLD FRONT COULD BE ARRIVING AND FORCING
MORE STORMS SO KEEPING LIKELIES GOING FOR TONIGHT IN THE NORTHWEST
HALF WITH HIGH CHANCES SOUTHEAST. FOR TEMPERATURES A GUIDANCE
CONSENSUS WAS USED.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE COLD FRONT WILL BE IN OR APPROACHING THE NORTHWEST PART OF THE
FORECAST AREA SATURDAY MORNING SO CONVECTION ASSOCIATED WITH THAT
SHOULD BE ONGOING AHEAD OF THE FRONT. THE FRONT SHOULD PASS
THROUGH THE AREA BY AFTERNOON AND THUS HAVE TAPERED POPS DOWN FROM
THE NORTHWEST TO THE SOUTHEAST THROUGH THE EVENING HOURS.
TEMPERATURES IN THE NORTHWEST COULD START TO FALL DURING THE
AFTERNOON AS WELL. BY SATURDAY NIGHT HIGH PRESSURE WILL START TO
BUILD IN AND KEEP THE WEATHER FOR SATURDAY NIGHT THROUGH SUNDAY
NIGHT DRY. WITH COLD ADVECTION BEHIND THE FRONT WILL SEE COOLER
TEMPERATURES FOR LOWS SATURDAY NIGHT AND SUNDAY NIGHT /THE 50S/ AND
HIGHS SUNDAY ONLY IN THE 70S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
ENSEMBLES SHOWING DECENT AGREEMENT IN THE LONG TERM FOR A RIDGE
BUILDING IN SUNDAY THROUGH MONDAY NIGHT. BY TUESDAY AFTERNOON THE
RIDGE STARTS TO BREAK DOWN AND ANOTHER FRONTAL SYSTEM WILL MOVE
THROUGH THE AREA WEDNESDAY AND THURSDAY AND WILL SEE THUNDERSTORM
CHANCES FROM TUESDAY NIGHT THROUGH THURSDAY WHEN ANOTHER RIDGE
STARTS TO BUILD IN FOR FRIDAY. HPC GUIDANCE LOOKS GOOD FOR
HIGHS IN THE LOW TO MIDDLE 80S AFTER MONDAY/S 70S.

&&

.AVIATION.../UPDATE FOR 21Z IND TAF/...

VFR CONDITIONS EXPECTED TO CONTINUE. CURRENT RADAR TRENDS SUGGEST
NO IMMEDIATE TSRA THREAT TO THE IND AIRPORT AS BEST ACTIVITY IS
WELL EAST AND SOUTH OF THE TAF SITES. FOR NOW VCTS AND CB MENTION
WILL WORK FINE.

BELOW...DISCUSSION FOR 101800Z TAFS...

MVFR FOG OVERNIGHT...OTHERWISE EXPECT VFR CONDITIONS OUTSIDE OF
THUNDERSTORMS.

BOUNDARY ACROSS CENTRAL INDIANA WILL GRADUALLY LIFT NORTH THIS
AFTERNOON BUT BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AS AN AREA
OF LOW PRESSURE RIDES ALONG IT. WITH NO CLEAR CUT TIME OF
DEVELOPMENT YET...WILL CONTINUE TO USE CB TO HIGHLIGHT CONVECTIVE
THREAT. SOUTHEAST AT KIND/KLAF WILL SHIFT TO SOUTHWEST AS BOUNDARY
LIFTS NORTH.

CONVECTION SHOULD THEN DIE OFF FOR A WHILE TONIGHT...BUT AS FRONT
RETURNS SOUTH OVERNIGHT INTO SATURDAY MORNING ADDITIONAL STORMS WILL
RETURN. WILL AGAIN USE CB MENTION UNTIL TIMING CAN BE BETTER
FORECAST. FRONT WILL THEN SINK SOUTH OF THE AREA BY SATURDAY
AFTERNOON...ENDING THE CONVECTIVE THREAT.

WITH MOIST ATMOSPHERE IN PLACE...AND PERHAPS SOME RAINFALL THIS
AFTERNOON...MVFR FOG SHOULD DEVELOP OVERNIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...50/JP
Hazardous weather outlook, Jun 10, 5:42 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 AM EDT FRI JUN 10 2011

INZ021-028>031-035>049-052>057-061>065-068>072-111000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
542 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND
TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS
A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE
FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE
MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED TORNADOES
ARE ALSO POSSIBLE.

HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-067-111000-
VIGO-SULLIVAN-KNOX-
542 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND
TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS
A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE
FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE
MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER.

HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO END BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

In the hours before

Special weather statement, Jun 10, 5:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 PM EDT FRI JUN 10 2011

INZ056-064-065-102215-
BARTHOLOMEW-DECATUR-SHELBY-
525 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR WESTERN DECATUR...NORTHEASTERN
BARTHOLOMEW AND SOUTHEASTERN SHELBY COUNTIES UNTIL 615 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF COLUMBUS...MOVING EAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HOPE AND NEWBERN AROUND 535 PM EDT...
HARTSVILLE AROUND 540 PM EDT...
GENEVA AROUND 545 PM EDT...
BURNEY AROUND 550 PM EDT...
MILFORD AROUND 555 PM EDT...

&&

LAT...LON 3941 8567 3926 8551 3915 8587 3931 8596
TIME...MOT...LOC 2125Z 251DEG 24KT 3928 8586

77/TDUD
Local storm report, Jun 10, 5:28 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     PARKER CITY             40.19N 85.20W
06/10/2011                   RANDOLPH           IN   LAW ENFORCEMENT

            UTILITY POLES DOWN...TIME APPROXIMATED

&&

BHH
Local storm report, Jun 10, 5:29 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     WINCHESTER              40.17N 84.98W
06/10/2011                   RANDOLPH           IN   LAW ENFORCEMENT

            UTILITY POLES HAVE BEEN BLOWN OR KNOCKED DOWN...TIME IS
            APPROXIMATE

&&

BHH
Special weather statement, Jun 10, 5:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EDT FRI JUN 10 2011

INZ065-072-102215-
DECATUR-JENNINGS-
530 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN DECATUR AND NORTHERN
JENNINGS COUNTIES UNTIL 615 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORTH VERNON...OR 12 MILES EAST OF
SEYMOUR...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
VERNON AROUND 535 PM EDT...
BUTLERVILLE AROUND 555 PM EDT...
NEBRASKA AROUND 605 PM EDT...
MILLHOUSEN AROUND 615 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3922 8538 3919 8543 3896 8544 3892 8575
      3909 8580 3923 8537
TIME...MOT...LOC 2130Z 239DEG 16KT 3903 8566

77/TDUD
Local storm report, Jun 10, 5:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             GREENFIELD              39.79N 85.77W
06/10/2011  E0.50 INCH       HANCOCK            IN   TRAINED SPOTTER

            MOSTLY PEA SIZE

0903 AM     HAIL             8 S INDIANAPOLIS        39.66N 86.15W
06/10/2011  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            HEAVY RAIN...WINDY...PEA SIZED HAIL

0903 AM     HAIL             3 W SOUTHPORT           39.66N 86.17W
06/10/2011  E0.88 INCH       MARION             IN   TRAINED SPOTTER

            AT 39.65109N, 86.205303W, HAIL LASTED ABOUT 3 MINUTES

0217 PM     HAIL             CRAWFORDSVILLE          40.04N 86.90W
06/10/2011  E0.75 INCH       MONTGOMERY         IN   PUBLIC

            DIME TO PENNY SIZE HAIL IN CRAWFORDSVILLE.

0257 PM     HAIL             TIPTON                  40.28N 86.04W
06/10/2011  E1.00 INCH       TIPTON             IN   PUBLIC

            HAIL SIZE OF QUARTERS FELL ON MOUND STREET FOR 5 TO 7
            MINUTES

0329 PM     HAIL             ELWOOD                  40.28N 85.84W
06/10/2011  U0.25 INCH       MADISON            IN   TRAINED SPOTTER

0332 PM     HAIL             NEW WHITELAND           39.56N 86.10W
06/10/2011  U0.88 INCH       JOHNSON            IN   TRAINED SPOTTER

            HAIL WAS ACCOMPANIED BY MEASURED 45 MPH WINDS

0359 PM     HAIL             ALEXANDRIA              40.26N 85.68W
06/10/2011  U1.00 INCH       MADISON            IN   TRAINED SPOTTER

            QUARTER SIZE HAIL IS COVERING THE GROUND

0403 PM     HAIL             2 E FRANKLIN            39.49N 86.02W
06/10/2011  U0.88 INCH       JOHNSON            IN   CO-OP OBSERVER

            NICKEL SIZE HAIL FELL 1603 TO 1608 PM EDT...REPORTED BY
            RETIRED NWS EMPLOYEE - COOP OBSERVER

0403 PM     HAIL             ALEXANDRIA              40.26N 85.68W
06/10/2011  U0.50 INCH       MADISON            IN   AMATEUR RADIO

            LOCATED AT STATE ROUTE 9 AND 1000 NORTH

0403 PM     HAIL             INDIANAPOLIS            39.78N 86.15W
06/10/2011  U0.25 INCH       MARION             IN   PUBLIC

            LOCATED AT 30TH STREET AND MERIDIAN

0425 PM     HAIL             BALL STATE UNIVERSITY   40.20N 85.41W
06/10/2011  U0.50 INCH       DELAWARE           IN   TRAINED SPOTTER

0430 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  U1.00 INCH       DELAWARE           IN   TRAINED SPOTTER

            LOCATED ON WEST WEBER DRIVE

0438 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  U0.50 INCH       DELAWARE           IN   AMATEUR RADIO

            HAIL FELL IN DOWNTOWN

0440 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  U1.00 INCH       DELAWARE           IN   TRAINED SPOTTER

            HAIL HAS BEEN FALLING FOR 10 MINUTES NOW.

0440 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  E0.75 INCH       DELAWARE           IN   TRAINED SPOTTER

            LOCATION APPROX 1 MILE SOUTH OF MUNCIE AIRPORT
            ACCOMPANIED BY HEAVY RAIN AND WIND

0443 PM     HAIL             5 N CHESTERFIELD        40.18N 85.59W
06/10/2011  U0.25 INCH       MADISON            IN   AMATEUR RADIO

            LOCATED AT 375 EAST AND 450 NORTH

0445 PM     HAIL             2 SE MUNCIE             40.18N 85.36W
06/10/2011  U1.00 INCH       DELAWARE           IN   TRAINED SPOTTER

0446 PM     TSTM WND GST     MUNCIE                  40.20N 85.39W
06/10/2011  E60.00 MPH       DELAWARE           IN   TRAINED SPOTTER

            ACCOMPANIED BY 1 INCH HAIL. 8 TO 12 DIAMETER TREE LIMB
            DOWN.

0446 PM     TSTM WND DMG     MUNCIE                  40.20N 85.39W
06/10/2011                   DELAWARE           IN   TRAINED SPOTTER

            EIGHT TO TWELVE INCH DIAMETER TREE BRANCH BLOWN DOWN

0446 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  U1.00 INCH       DELAWARE           IN   TRAINED SPOTTER

            ACCOMPANIED BY ESTIMATED 60 MPH WINDS

0455 PM     TSTM WND DMG     PARKER CITY             40.19N 85.20W
06/10/2011                   RANDOLPH           IN   LAW ENFORCEMENT

            UTILITY POLES DOWN...TIME APPROXIMATED

0459 PM     HAIL             PARKER CITY             40.19N 85.20W
06/10/2011  U0.25 INCH       RANDOLPH           IN   TRAINED SPOTTER

            HAIL FELL FOR APPROXIMATELY 2 MINUTES

0520 PM     TSTM WND DMG     WINCHESTER              40.17N 84.98W
06/10/2011                   RANDOLPH           IN   LAW ENFORCEMENT

            UTILITY POLES HAVE BEEN BLOWN OR KNOCKED DOWN...TIME IS
            APPROXIMATE

&&

BHH
Special weather statement, Jun 10, 5:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT FRI JUN 10 2011

INZ070-102245-
LAWRENCE-
558 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR LAWRENCE COUNTY UNTIL 645 PM
EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BEDFORD...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
TUNNELTON...SPRING MILL STATE PARK AND BEDFORD AROUND 605 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3888 8668 3897 8628 3877 8627 3876 8627
      3876 8628 3874 8628 3873 8631 3869 8630
      3868 8650 3869 8668
TIME...MOT...LOC 2158Z 252DEG 29KT 3878 8652

77/TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:07 PM EDTSpecial Weather StatementINDWarren38 min
Jun 9, 8:16 PM EDTSpecial Weather StatementINDFountain29 min
Jun 9, 8:50 PM EDTSpecial Weather StatementINDParke40 min
Jun 10, 6:33 AM EDTSpecial Weather StatementINDHancock, Henry42 min
Jun 10, 9:03 AM EDTSpecial Weather StatementINDMarion27 min
Jun 10, 9:25 AM EDTSpecial Weather StatementINDHancock35 min
Jun 10, 9:35 AM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby25 min
Jun 10, 10:30 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White26 hr
Jun 10, 10:30 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren48 hr
Jun 10, 10:30 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren61 hr
Jun 10, 10:30 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo4 days
Jun 10, 10:30 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo3 days
Jun 10, 11:12 AM EDTSpecial Weather StatementINDRandolph18 min
Jun 10, 1:53 PM EDTSevere Thunderstorm WarningINDMontgomery37 min
Jun 10, 2:51 PM EDTSevere Thunderstorm WarningINDMadison, Tipton24 min
Jun 10, 3:34 PM EDTSevere Thunderstorm WarningINDMadison26 min
Jun 10, 3:38 PM EDTSpecial Weather StatementINDJohnson37 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby33 min
Jun 10, 4:07 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan53 min
Jun 10, 4:16 PM EDTSevere Thunderstorm WarningINDDelaware, Madison29 min
Jun 10, 4:30 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby45 min
Jun 10, 4:42 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Randolph48 min
Jun 10, 5:14 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin, Monroe46 min
Jun 10, 5:22 PM EDTSpecial Weather StatementINDDaviess53 min
Jun 10, 5:25 PM EDTSpecial Weather StatementINDBartholomew50 min
Jun 10, 5:30 PM EDTSpecial Weather StatementINDJennings45 min
Jun 10, 5:58 PM EDTSpecial Weather StatementINDLawrence47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.